What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 2, 5:53 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 2, 5:53 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
553 AM CST Sat Dec 2 2023
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 420 AM CST Sat Dec 2 2023
Main issue across the area this morning continues to be the severe
weather and heavy rainfall threat. Overnight, several areas
received in excess of two inches of rain and a few cells became
severe. Currently, the severe threat is beginning to diminish and
the tornado watch has been allowed to expire at 4AM. There is
certainly a continued possibility of an isolated severe storm but
overall the threat does not warrant an extension of the watch.
The flash flood watch will continue until 6AM this morning and at
this time the plan is to let it expire as well.
The cold front is still off to the west and is slowly making
progress towards the area. Southwest flow will continue until the
front makes it through the area, allowing for rain chances to
remain elevated throughout most of the day. After the front pushes
through tomorrow, drier conditions will spread into the area for
Sunday with temperatures remaining near 70 across most of the area
before a cooler night Sunday night.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 420 AM CST Sat Dec 2 2023
After the frontal passage, the area will settle into a drier
pattern with temperatures returning closer to normal for the
beginning of the work week and persisting into the middle of the
week. By late in the week, temperatures will begin to moderate as
onshore flow returns.
&&
.AVIATION...
(12Z TAFS)
Issued at 543 AM CST Sat Dec 2 2023
A band of showers and thunderstorms will continue to bring IFR
visibilities due to heavy rainfall and low ceilings to NEW, ASD,
and GPT through around 15-16z. This band of convection will shift
east after 16z and a lower risk of thunderstorms will linger over
the terminals through around 00z. Have included VCTS wording to
reflect this risk. The bigger impact will be continued low stratus
ranging between 500 and 1000 feet at all of the terminals
resulting in persistent IFR conditions. At MCB, a cooler and more
stable airmass could lead to some stratus build down fog in the 3
mile range. After 00z, the convective threat will end, but light
boundary layer winds and high humidity will allow the stratus to
further build down and areas of moderate to dense fog to develop.
Prevailing LIFR conditions can be expected at all of the
terminals by 09z. PG
&&
.AVIATION...
(12Z TAFS)
Issued at 420 AM CST Sat Dec 2 2023
Main issue continues to be lingering convection across the area,
which will persist through the morning hours. Overall, conditions
should begin to improve but showers and a stray thunderstorm will
still be possible through a good part of the day today. LIFR
conditions will be possible early as ceilings remain lowered.
Conditions should gradually improve to MVFR as the day progresses.
&&
.MARINE...
Issued at 420 AM CST Sat Dec 2 2023
A cold front continues to very slowly drift towards the area with
onshore flow remaining in place in advance of the front. A series of
low pressure systems will pass north of the coastal waters. There is
the potential for patchy fog nearshore early this morning,
especially in areas where the rain has tapered off. A cold front will
move through late Sunday allowing high pressure to finally build
over the northern Gulf for the start of the new week diminishing
winds and seas over the coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 70 46 64 / 30 0 0 0
BTR 57 74 50 68 / 20 0 0 0
ASD 58 72 49 67 / 50 0 0 0
MSY 61 69 55 65 / 50 0 0 0
GPT 60 70 52 67 / 50 0 0 0
PQL 60 73 48 69 / 70 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 6 AM CST early this morning for LAZ046>048-
056>060-064-065-076>090.
GM...None.
MS...None.
GM...None.
&&
SHORT TERM...
AVIATION...PG
MARINE...In the hours before
Special weather statement, Dec 2, 2:36 AM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
236 AM CST Sat Dec 2 2023
LAZ069-070-020915-
Lower Plaquemines LA-Lower St. Bernard LA-
236 AM CST Sat Dec 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ST. BERNARD AND
NORTH CENTRAL PLAQUEMINES PARISHES THROUGH 315 AM CST...
At 235 AM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds 7 miles northeast of Pointe A La
Hache, or 10 miles north of Port Sulphur, moving northeast at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
This storm will remain over mainly rural areas of St. Bernard and
north central Plaquemines Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana.
&&
LAT...LON 2964 8982 3006 8950 2983 8926 2976 8925
2974 8930 2976 8938 2970 8939 2962 8957
2963 8960 2960 8961 2959 8967 2958 8967
2956 8971
TIME...MOT...LOC 0835Z 232DEG 27KT 2966 8971
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Dec 2, 3:03 AM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
303 AM CST Sat Dec 2 2023
LAZ059-065-020930-
Upper Terrebonne LA-Upper Lafourche LA-
303 AM CST Sat Dec 2 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL
TERREBONNE AND NORTHWESTERN LAFOURCHE PARISHES THROUGH 330 AM CST...
At 303 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Schriever to near Gray to 9 miles west of Bayou
Cane. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Thibodaux, Schriever, Gray, Raceland, Bayou Cane, Mathews, and
Chackbay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana.
&&
LAT...LON 2959 9097 2962 9094 2978 9090 2989 9066
2989 9062 2988 9061 2989 9059 2989 9053
2974 9053 2962 9062 2957 9092
TIME...MOT...LOC 0903Z 243DEG 34KT 2976 9083 2966 9086 2961 9091
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Dec 2, 3:28 AM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
328 AM CST Sat Dec 2 2023
LAZ059-060-021000-
St. Charles LA-Upper Lafourche LA-
328 AM CST Sat Dec 2 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL ST. CHARLES
AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 400 AM CST...
At 327 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of South Vacherie to near
Bayou Cane. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hahnville, Lockport, Mathews, Paradis, Des Allemands, Raceland, Ama,
Bayou Gauche, Luling, Boutte, St. Rose, and Destrehan.
This includes Interstate 310 between mile markers 8 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana.
&&
LAT...LON 2962 9068 2967 9072 2989 9063 2989 9061
2988 9060 2989 9059 2989 9054 2991 9054
2995 9029 2966 9035 2960 9046
TIME...MOT...LOC 0927Z 255DEG 30KT 2988 9058 2966 9069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Dec 2, 4:25 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
425 AM CST Sat Dec 2 2023
LAZ057-058-082-084-086-021115-
Lower Tangipahoa LA-Southern Livingston LA-St. John The Baptist LA-
St. James LA-Eastern Ascension LA-
425 AM CST Sat Dec 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ST. JOHN THE
BAPTIST, EAST CENTRAL ASCENSION, ST. JAMES AND SOUTHEASTERN
TANGIPAHOA PARISHES THROUGH 515 AM CST...
At 424 AM CST, Doppler radar was tracking a strong thunderstorm over
Convent, or 12 miles southeast of Donaldsonville, moving northeast at
45 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Reserve, Laplace, Gramercy, Lutcher, Edgard, Convent, North Vacherie,
Garyville, Wallace, Montz, Killona, South Vacherie, and W Lk
Pontchartrain Buoy.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 190 and 213.
Interstate 55 in Louisiana between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3026 9055 3020 9055 3021 9048 3027 9044
3030 9046 3039 9028 3032 9025 3018 9039
3006 9038 3008 9041 3004 9044 2991 9084
3007 9093
TIME...MOT...LOC 1024Z 244DEG 38KT 3002 9081
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
PGSpecial weather statement, Dec 2, 4:45 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
445 AM CST Sat Dec 2 2023
LAZ056-057-059-021130-
Assumption LA-St. James LA-Upper Lafourche LA-
445 AM CST Sat Dec 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN ST.
JAMES, NORTHWESTERN LAFOURCHE AND ASSUMPTION PARISHES THROUGH 530 AM
CST...
At 445 AM CST, Doppler radar was tracking a strong thunderstorm near
Berwick, moving northeast at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Thibodaux, Napoleonville, Supreme, Chackbay, Paincourtville, Convent,
and Labadieville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3010 9086 2986 9072 2972 9110 2974 9111
2975 9109 2978 9110 2981 9110 2984 9113
2985 9118 2986 9120 2990 9121 2991 9122
TIME...MOT...LOC 1045Z 243DEG 30KT 2977 9128
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
PGSpecial weather statement, Dec 2, 5:23 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
523 AM CST Sat Dec 2 2023
LAZ056-057-085-086-021215-
Western Ascension LA-Assumption LA-St. James LA-Eastern Ascension LA-
523 AM CST Sat Dec 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ASCENSION, NORTHWESTERN ST. JAMES AND ASSUMPTION PARISHES THROUGH 615
AM CST...
At 523 AM CST, Doppler radar was tracking a strong thunderstorm near
Belle River, moving northeast at 40 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Gonzales, Donaldsonville, Napoleonville, Gramercy, Lutcher, Sorrento,
Paincourtville, Convent, and Belle Rose.
This includes Interstate 10 in Louisiana between mile markers 178 and
189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3004 9118 3006 9111 3010 9110 3027 9088
3006 9069 2982 9111 2984 9113 2986 9120
2990 9121 2992 9123 2993 9123 2997 9126
2998 9126
TIME...MOT...LOC 1123Z 233DEG 33KT 2986 9126
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
PG